Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 30, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 6, 2011, 5:30 PM CDT for Victoria County, Texas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2011, 5:30 PM CDT (22:30 UTC)
- Expired
- Jun 6, 2011, 5:49 PM CDT
- In force
- 19 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 125 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 578 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
442 WUUS54 KCRP 062230 SVRCRP TXC469-062300- /O.NEW.KCRP.SV.W.0030.110606T2230Z-110606T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 530 PM CDT MON JUN 6 2011 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL VICTORIA COUNTY IN SOUTH TEXAS * UNTIL 600 PM CDT * AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VICTORIA COLONY CREEK COUNTRY CLUB...OR NEAR VICTORIA...AND MOVING WEST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... VICTORIA COLLEGE... VICTORIA MALL... VICTORIA DETAR HOSPITAL NORTH... VICTORIA RIVERSIDE PARK... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 2872 9713 2894 9717 2896 9687 2878 9684 TIME...MOT...LOC 2230Z 081DEG 7KT 2885 9696 $$ 87
1 follow-up statement
611 WWUS54 KCRP 062249 SVSCRP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 549 PM CDT MON JUN 6 2011 TXC469-062257- /O.CAN.KCRP.SV.W.0030.000000T0000Z-110606T2300Z/ VICTORIA- 549 PM CDT MON JUN 6 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL VICTORIA COUNTY IS CANCELLED... THE STORM OVER CENTRAL VICTORIA COUNTY HAS DECREASED IN INTENSITY AND IS NOW NO LONGER SEVERE. * LOCATIONS IMPACTED INCLUDE... VICTORIA DETAR HOSPITAL NORTH... SAXET LAKES... LAT...LON 2872 9713 2894 9717 2896 9687 2878 9684 TIME...MOT...LOC 2247Z 081DEG 7KT 2884 9700 $$ ZF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:24 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 6, 3:24 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 324 PM CDT MON JUN 6 2011 .SHORT TERM...THUNDERSTORMS ARE DEVELOPING NORTH OF MATAGORDA BAY THIS AFTERNOON. SHOULD SEE A FEW OF THESE STORMS MAKE THEIR WAY INTO THE NORTHEAST PART OF OUR AREA LATE THIS AFTERNOON. KEEPING 20 POPS IN THIS AREA THROUGH 03Z. DRIER AIR NEAR THE SURFACE WILL INTRODUCE THE POTENTIAL FOR GUSTY WINDS WITH THESE THUNDERSTORMS. A FEW SHOWERS COULD MAKE IT FARTHER SOUTH ALONG THE COAST. SHOWERS AND THUNDERSTORMS WILL DIMINISH LATE TONIGHT. WITH SOUTHEASTERLY WINDS DEVELOPING...WILL EXPECT LOW TEMPERATURES TONIGHT TO BE A FEW DEGREES WARMER THAN LAST NIGHT. HIGH TEMPS TOMORROW WILL BE A FEW DEGREES COOLER THAN TODAY WITH INCREASING DPTS. 10 POPS CONTINUE IN THE FAR EAST TOMORROW WITH LINGERING MOISTURE. && .LONG TERM (WEDNESDAY THROUGH MONDAY)...ATMOSPHERE DRIES OUT THROUGH SATURDAY AS UPPER RIDGE RE-ESTABLISHES ITSELF. THAT MEANS HOT AND DRY WEATHER CONTINUING. HOWEVER...AFTERNOON HIGHS WILL BE A DEGREE OR TWO COOLER AND LOWS AND COUPLE OF DEGREES WARMER THAN THE LAST COUPLE OF DAYS...GIVEN THAT THE FLOW WILL BE SOUTHEAST OR SOUTH. WITH LOW PWATS...EXPECTING MAINLY CLEAR OVERNIGHT AND MOSTLY SUNNY MOST LOCATIONS DURING THE DAY...BUT CLOUDS WILL BEGIN TO COME BACK A BIT MORE TOWARD THE WEEKEND WITH CONTINUED ONSHORE FLOW. MODELS DISAGREE ON SUNDAY/MONDAY TIME FRAME OF LONG TERM FORECAST. GFS AND CANADIAN ARE WETTER WHILE ECMWF IS DRIER. IN FACT GFSX-MOS HAS LOW CHANCE POPS IN FOR MONDAY. RATHER THAN BITE ON THIS WETTER FORECAST SCENARIO (GFS SHIFTING CARIBBEAN MOISTURE WEST WHILE ECMWF KEEPS IT NORTH...CANADIAN NOT AS STRONG WEST...MOISTURE NOT A TROPICAL SYSTEM). SINCE PREVIOUS GFS WAS DRIER...WILL KEEP THE FORECAST DRY BUT INCREASE GHOST POPS TO 10 PERCENT EAST ON SUNDAY AND MOST AREAS ON MONDAY. WILL ALSO LOWER HIGH TEMPS A BIT. OTHER SHIFTS CAN ADJUST IN TIME. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 70 91 73 92 72 / 10 10 10 10 10 VICTORIA 70 95 71 95 70 / 20 10 10 10 10 LAREDO 75 104 76 104 77 / 10 10 10 10 10 ALICE 68 96 71 96 71 / 10 10 10 10 10 ROCKPORT 75 90 77 89 78 / 10 10 10 10 10 COTULLA 71 102 71 101 70 / 10 10 10 10 10 KINGSVILLE 68 95 72 95 71 / 10 10 10 10 10 NAVY CORPUS 74 89 76 89 77 / 10 10 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && PZ/83...SHORT TERM GW/86...LONG TERM
Hazardous weather outlook, Jun 6, 4:53 AM CDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 453 AM CDT MON JUN 6 2011 GMZ230-235-250-255-270-275-TXZ229>234-239>247-071000- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 453 AM CDT MON JUN 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE AROUND THE VICTORIA AREA THIS AFTERNOON AND EARLY EVENING. AN ELEVATED FIRE DANGER WILL OCCUR ACROSS THE WESTERN BRUSH COUNTRY AND RIO GRANDE PLAINS THIS AFTERNOON...DUE TO RELATIVE HUMIDITY VALUES OF 20 TO 30 PERCENT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN ELEVATED FIRE DANGER WILL OCCUR ACROSS THE WESTERN BRUSH COUNTRY AND RIO GRANDE PLAINS EACH AFTERNOON...DUE TO RELATIVE HUMIDITY VALUES OF 25 TO 35 PERCENT...WIND GUSTS BETWEEN 15 AND 25 MPH... AND DROUGHT-STRESSED FUELS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TE/JR
In the hours before
Special weather statement, Jun 6, 5:03 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 503 PM CDT MON JUN 6 2011 TXZ234-062230- VICTORIA- 503 PM CDT MON JUN 6 2011 ...A STRONG THUNDERSTORM WAS AFFECTING VICTORIA COUNTY... AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF INEZ...OR 7 MILES SOUTHWEST OF EDNA...PROPAGATING SOUTHWEST AROUND 25 MPH. THIS STORM WILL BE NEAR... WOOD HI BY 510 PM CDT. PLACEDO BY 515 PM CDT. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. 87
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 5:06 PM CDT | Severe Thunderstorm Warning | CRP | Victoria | 24 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.